Diseases & Conditions
Forums & Chat
pred and other concerns...
Diseases & Conditions
> pred and other concerns...
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Apr 2010
Total Posts : 81
Posted 4/15/2010 6:50 AM (GMT -7)
Hello everybody, hope you are all Ok. I'm currently on pred after my second major flare in 11 years which landed me in the hospital. I'm currently on 25 mg, tappering 1 pill every week. Although my gut is doing Ok, all the other side effects of pred has hit me. I feel tired, can't sleep, I feel depressed, I have a weird taste in my mouth all the time, plus sometimes I get this pain in my upper back which radiates in front where my stomach beggins (sorry I don't know the english terms
). I had this pain again when I was on pred 4 years ago, and it dissapeared when I finally stopped it. It's not there all the time, it's every 2-3 days, and it's annoying. Anyway, I guess I will have to accept that, as long as I go to the bathroom feeling like a normal person again
My other worry is what happens next. My GI said to visit him when I'm down to 15 mg, so we can discuss medication options. Up till now I was taking mesalamine and Entocort, and he said maybe we should consider Humira or Remicade. I'm scared, I always thought of these drugs as "big guns". I mean, besides my permanent stricture in the terminal ileum, I usually have 2-3 bms which is not that bad. One thing is for sure, I was so wrong to stop taking my medicine the last 3 months, that's what got me into trouble. He said "Christina face it, you have a condition which requires medication for the rest of your life, or until a permanent cure is found!" Just great.... Depression here I come.....
Thanks for listening,
Back to Top
Date Joined Apr 2005
Total Posts : 14995
Posted 4/15/2010 8:23 AM (GMT -7)
Hey Christina, sometimes the Pred can cause Acid Reflux or GERD. Try taking some mylanta or something like that when your stomach feels like that.
As for the meds for life, I too learned the hard way on that issue. Only I ended up with emergency surgery. Hopefully one of the new meds will help to quiet your Crohns back down. Good luck!
Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles. We can take hold of it by the handle of anxiety, or by the handle of faith"*
Back to Top
Currently it is Friday, December 02, 2016 3:21 PM (GMT -7)
There are a total of 2,731,790 posts in 300,964 threads.
View Active Threads
This forum has 151130 registered members. Please welcome our newest member,
299 Guest(s), 14 Registered Member(s) are currently online.
Steve n Dallas
All rights reserved.